Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 4:59 PM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Sep 27, 2011, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 103 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 5:00 PM CDT | HAIL 1 | 4 Sw Tow, TX | QUARTER SIZE HAIL AND WIND GUSTS TO 45 MPH. |
| Sep 27, 5:40 PM CDT | TSTM WND GST 65 | 4 Nne Granite Shoals, TX | WINDS GUSTS TO 65 MPH AND TREE LIMBS BLOWN DOWN. |
| Sep 27, 5:40 PM CDT | TSTM WND GST 65 | N Kingsland, TX | WINDS GUSTS TO 65 MPH AND TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -566 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
133
WUUS54 KEWX 272159
SVREWX
TXC031-053-299-272245-
/O.NEW.KEWX.SV.W.0121.110927T2159Z-110927T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN BLANCO COUNTY...
WEST CENTRAL BURNET COUNTY...
EASTERN LLANO COUNTY...
* UNTIL 545 PM CDT.
* AT 454 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONE
GROVE...OR 7 MILES NORTHEAST OF LLANO...AND MOVING SOUTHEAST AT 15
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE STOLZ...BLUFFTON...BUCHANAN
DAM...GAINESVILLE...INKS LAKE STATE PARK...KINGSLAND...GRANITE
SHOALS AND BURNET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3089 9836 3070 9813 3049 9851 3085 9872
3094 9857 3094 9854
TIME...MOT...LOC 2159Z 322DEG 14KT 3079 9855
$$2 follow-up statements
819
WWUS54 KEWX 272212
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT TUE SEP 27 2011
TXC031-053-299-272245-
/O.CON.KEWX.SV.W.0121.000000T0000Z-110927T2245Z/
LLANO TX-BURNET TX-BLANCO TX-
512 PM CDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EXTREME NORTHWESTERN BLANCO...WEST CENTRAL BURNET AND EASTERN
LLANO COUNTIES...
AT 508 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STRONGEST PART OF THIS STORM WAS
LOCATED NEAR STOLZ...OR JUST WEST OF BUCHANAN DAM...MOVING SOUTHEAST
AT 30 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE GAINESVILLE...INKS LAKE
STATE PARK...KINGSLAND...BURNET...SUNRISE BEACH VILLAGE AND GRANITE
SHOALS.
LAT...LON 3075 9864 3085 9851 3083 9829 3070 9813
3049 9851
TIME...MOT...LOC 2211Z 321DEG 25KT 3073 9849
$$939
WWUS54 KEWX 272224
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE SEP 27 2011
TXC031-053-299-272245-
/O.CON.KEWX.SV.W.0121.000000T0000Z-110927T2245Z/
LLANO TX-BURNET TX-BLANCO TX-
524 PM CDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EXTREME NORTHWESTERN BLANCO...WEST CENTRAL BURNET AND
SOUTHEASTERN LLANO COUNTIES...
AT 517 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INKS LAKE
STATE PARK...OR NEAR KINGSLAND...MOVING SOUTHEAST AT 30 MPH.
DAMAGING WINDS WILL BE POSSIBLE OVER THE KINGSVILLE AND INKS LAKE
STATE PARK AREAS THROUGH 535 PM.
SOME LOCATIONS IN THE WARNING AREA INCLUDE BURNET...SUNRISE BEACH
VILLAGE AND GRANITE SHOALS.
LAT...LON 3073 9861 3078 9848 3083 9829 3070 9813
3049 9851
TIME...MOT...LOC 2222Z 319DEG 25KT 3067 9838
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:42 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 27, 3:42 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT TUE SEP 27 2011 .DISCUSSION... TIGHT ROTATION OF A SHORTWAVE OVER CENTRAL TX PROMPTED A RARE ISSUANCE OF A RFW FOR DRY LIGHTNING. THE MOISTURE CONVERGENCE ABOUT THE LOW APPEARS TO BE COMING TOGETHER QUICKLY AND THE FOCUS WILL LIKELY SHIFT MORE TOWARD A SEVERE THUNDERSTORM THREAT...GIVEN AFTERNOON TEMPS OF 95 TO 102. THEN TONIGHT A LARGER SHORTWAVE MOVE E/NE TOWARD TX FROM MEXICO AND BRINGS WITH IT ADDITIONAL PACIFIC MOISTURE TO POSSIBLY ENHANCE MEASURABLE PRECIP CHANCES. WITH DRY AIR CURRENTLY IN PLACE AND THE SATELLITE AND MODEL DATA NOT SHOWING A LARGE INFLUX OF MOISTURE...WILL KEEP CONSERVATIVE SLIGHT CHC POPS IN PLACE FOR LATE TONIGHT INTO WEDNESDAY. WITH SOME WEAK CONNECTIONS OF THE PACIFIC MOISTURE TAP WITH HURRICANE HILLARY... THERE IS SOME HOPE THAT FUTURE MODEL RUNS WILL INCREASE THE RAIN POTENTIAL ALONG AND AHEAD FOR THE FRONT THAT IS SET TO ARRIVE ON LATE THURSDAY NIGHT. THIS FRONT IS SEPARATE FROM THE WEAKER FRONT THAT WAS NEARLY WASHED OUT OVER CENTRAL TX...BUT SOME WIND SHIFTS AND RESURGENCE OF THE FRONTAL BOUNDARY FROM TONIGHTS CONVECTION AND SHORTWAVE ACTIVITY COULD ALSO ALTER WINDS AND POSSIBLY INCREASE CONVERGENCE AND THEREFORE RAIN POTENTIAL. WITH MUCH FOCUS ON THE NEXT 1-3 DAYS...CHANGES IN THE EXTENDED ARE MORE SUBTLE WITH THE TRENDS REFLECTING A SLOWER DEPARTURE OF THE UPPER RIDGE AND LESS COOLING AND DRYING BEHIND THE FRIDAY COLD FRONT. && .FIRE WEATHER... RFW CONTINUES THROUGH 9 PM FOR THE COMPACT SHORTWAVE MOVING OVER A DRY AND WELL-MIXED AIR MASS. RAINFALL RATES ARE SLOWLY INCREASING...WITH RAINFALL INTENSITY DEVELOPING MORE QUICKLY AFTER INTIAL FORMATION. STILL...WITH THE HIGH CLOUD BASES ABOVE 8 KFT... SOME ADDITIONAL STRIKES OUTSIDE OF RAIN AREAS WILL BE POSSIBLE. THE POTENTIAL FOR LIGHTNING STARTS SHOULD DECREASE WEDNESDAY AS PACIFIC MOISTURE BEGINS TO FILL IN FROM THE WEST. THE FOCUS AFTER TODAY SHUOLD THUS SHIFT TO THE FRONT TO APPROACH SOUTH CENTRAL TX THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 101 74 101 69 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 70 99 69 100 66 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 71 99 70 99 67 / 20 20 20 30 20 BURNET MUNI AIRPORT 71 96 71 99 69 / 20 20 20 20 20 DEL RIO INTL AIRPORT 72 97 73 96 70 / 20 20 10 30 30 GEORGETOWN MUNI AIRPORT 71 97 70 98 67 / 30 20 20 20 20 HONDO MUNI AIRPORT 70 98 70 99 68 / 20 20 20 30 30 SAN MARCOS MUNI AIRPORT 71 98 72 98 68 / 30 20 20 30 20 LA GRANGE - FAYETTE REGIONAL 74 97 73 98 69 / 30 20 20 30 20 SAN ANTONIO INTL AIRPORT 73 97 74 98 69 / 20 20 20 30 30 STINSON MUNI AIRPORT 74 99 75 100 70 / 20 20 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE SEP 27 2011 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 258 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH. A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 27, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CDT TUE SEP 27 2011 TXZ193-209-272145- BASTROP-FAYETTE- 420 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP AND WESTERN FAYETTE COUNTIES UNTIL 445 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF SMITHVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITHVILLE... ROSANKY... CISTERN... TOGO... KIRTLEY... KOVAR... WEST POINT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 27, 4:44 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT TUE SEP 27 2011 TXZ193-194-209-272230- BASTROP-FAYETTE-LEE- 444 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP...EXTREME SOUTHERN LEE AND WESTERN FAYETTE COUNTIES UNTIL 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIRTLEY... WICCHESTER... WINCHESTER... WEST POINT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Sep 27, 2:21 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 11 hr |
| Sep 27, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 49 min |
| Sep 27, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 49 min |
| Sep 27, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 50 min |
| Sep 27, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| Sep 27, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 38 min |
| Sep 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 33 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 46 min |
| Sep 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| Sep 27, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 47 min |
| Sep 27, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.